Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 137, NWS Des Moines, IA

August 2, 2015Adams County, Cass County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 2, 2015, 6:07 PM CDT for Adams County, Cass County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2015, 6:07 PM CDT (23:07 UTC)
Expired
Aug 2, 2015, 6:45 PM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IA, Cass County, IA

The radar

The Des Moines radar (KDMX), 124 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1593 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WUUS53 KDMX 022307
SVRDMX
IAC003-029-022345-
/O.NEW.KDMX.SV.W.0137.150802T2307Z-150802T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
607 PM CDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CASS COUNTY IN SOUTHWESTERN IOWA...
  WESTERN ADAMS COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 645 PM CDT

* AT 605 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF LAKE ICARIA...OR 11 MILES NORTHWEST OF CORNING...MOVING
  SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CORNING...LAKE ICARIA...PRESCOTT...CARBON...LAKE ICARIA STATE PARK
  AND CORNING MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4099 9493 4116 9493 4116 9510 4121 9515
      4129 9494 4103 9459 4090 9482 4090 9485
TIME...MOT...LOC 2305Z 315DEG 28KT 4113 9488 

HAIL...1.00IN
WIND...60MPH
 
$$

ANGLE
1 follow-up statement
797 
WWUS53 KDMX 022323
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
623 PM CDT SUN AUG 2 2015

IAC029-022333-
/O.CAN.KDMX.SV.W.0137.000000T0000Z-150802T2345Z/
CASS IA-
623 PM CDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CASS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4099 9493 4115 9492 4115 9475 4103 9459
      4090 9482 4090 9485
TIME...MOT...LOC 2323Z 315DEG 28KT 4103 9475 

$$

IAC003-022345-
/O.CON.KDMX.SV.W.0137.000000T0000Z-150802T2345Z/
ADAMS IA-
623 PM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN ADAMS COUNTY...

AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE ICARIA...
OR NEAR CORNING...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CORNING...LAKE ICARIA...PRESCOTT...CARBON...LAKE ICARIA STATE PARK
AND CORNING MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4099 9493 4115 9492 4115 9475 4103 9459
      4090 9482 4090 9485
TIME...MOT...LOC 2323Z 315DEG 28KT 4103 9475 

HAIL...1.00IN
WIND...60MPH
 
$$

ANGLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:36 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 2, 3:36 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
336 PM CDT SUN AUG 2 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 255 PM CDT SUN AUG 2 2015

A COOL FRONT WILL CROSS THE FORECAST AREA FROM NORTHWEST TO
SOUTHEAST THIS EVENING...WITH AN ASSOCIATED WIND SHIFT AND FALLING
TEMPERATURES AND DEWPOINTS AS THE BOUNDARY PASSES THROUGH CONCURRENT
WITH SUNSET. THE AIRMASS AHEAD OF THE FRONT IS VERY UNSTABLE AND
THERE IS A POSSIBILITY OF THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AND EVENING. HOWEVER...MESOANALYSIS INDICATES WARM
TEMPERATURES ALOFT ARE SUPPRESSING CONVECTIVE INITIATION THUS FAR AS
CONFIRMED BY A DISTINCT LACK OF CUMULUS DEVELOPMENT IN SATELLITE
IMAGERY. HIGH RESOLUTION MODELS ARE PICKING UP ON THIS AND GENERALLY
DEVELOPING FEW IF ANY STORMS ACROSS OUR AREA...WITH MOST ACTIVITY
REMAINING OVER WISCONSIN AND FAR EASTERN IOWA THROUGH THE EVENING.
HAVE MAINTAINED ISOLATED THUNDERSTORMS AHEAD OF THE BOUNDARY IN THE
OUTGOING FORECAST...AS IF THEY DO INITIATE THE COVERAGE SHOULD BE
SPOTTY. HOWEVER...DESPITE THE LOW PROBABILITY AND COVERAGE ANY
STORMS THAT DO FORM HAVE THE POTENTIAL TO BE STRONG TO SEVERE GIVEN
THE DEGREE OF INSTABILITY PRESENT...WITH HAIL AND WIND BEING THE
THREATS. ONCE THE BOUNDARY AND ANY STORMS SWEEP OUT TO THE
SOUTH/SOUTHEAST EARLY TONIGHT COOLER AND QUIET WEATHER SHOULD
PREVAIL INTO TOMORROW MORNING.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 255 PM CDT SUN AUG 2 2015

ACTIVE WEATHER PATTERN WILL SET UP FOR EXTENDED AFTER A BRIEF
BREAK IN PRECIPITATION CHANCES. BOUNDARY PUSHING SOUTH THROUGH
IOWA TODAY WILL CONTINUE TO PUSH SOUTH INTO MISSOURI...KEEPING
CONDITIONS DRY EARLY MONDAY. MODELS HAVE BEGUN TO COME INTO GOOD
AGREEMENT WITH MUCH OF PERIOD...THOUGH NAM APPEARS TO BE MOST
AGGRESSIVE AND PRECIPITATION HEAVY...AND HAVE THEREFORE TRENDED
TOWARDS GFS/ECMWF BLEND. BOUNDARY LINGERING IN THE MISSOURI RIVER
VALLEY WILL PUSH EAST INTO IOWA LATE MONDAY...BRINGING CHANCES FOR
PRECIPITATION TO THE SOUTHWEST. THIS SYSTEM WILL PUSH
EAST. HOWEVER...EXPECT PRECIPITATION TRENDS TO CONTINUE TO PUSH
NORTHEAST AS WAVE LIFTS INTO IOWA THROUGH THE DAY TUESDAY SETTING
UP PROLONGED PERIODS OF PRECIPITATION CHANCES AS NORTHWESTERLY
FLOW PERSISTS ACROSS AREA AS RIDGE ACROSS WEST BEGINS TO SLOWLY
SHIFT EAST. GENERALLY EXPECT TO SEE ONLY PERIODS OF
PRECIPITATION...THOUGH TIMING OF WAVES IS DIFFICULT ATTM. BEST
CHANCE FOR HEAVY RAIN WILL COME TUESDAY NIGHT ACROSS THE SOUTH AS
LOW PUSHES EAST. BEST MOISTURE TRANSPORT WILL BE VERY NEAR IA/MO
BOARDER AND MAY PUSH SOUTH INTO MISSOURI. CURRENTLY MODELS
INDICATE PWAT VALUES NEAR 1.6 INCHES IN THE SOUTH...WHICH IS
RELATIVELY HIGH FOR AUGUST. THIS WILL BE FOLLOWED BY ANOTHER ROUND
OF UNCERTAIN TIMING ON PRECIP CHANCES WITH LARGE UPPER LOW
PUSHING ACROSS CANADA FINALLY BREAKING DOWN RIDGE AND PUSHING
EAST BY END OF WEEK...BRINGING A BREAK IN PRECIPITATION CHANCES
FOR THE END OF THE PERIOD.

WITH NORTHWESTERLY FLOW ALOFT TEMPERATURES WILL BE COOL FOR THE
PERIOD...GENERAL BELOW NORMAL FOR EARLY AUGUST. DO NOT HAVE HIGH
CONFIDENCE IN SUCH COOL TEMPERATURES...GIVEN UNCERTAINTIES IN
TIMING OF PRECIPITATION CHANCES IN THE EXTENDED...AND HAVE BUMPED
TEMPERATURES UP A FEW DEGREES...ESPECIALLY EARLY IN THE PERIOD.
HOWEVER...FEEL HIGHS IN THE 80S IS A GOOD TREND FOR MUCH OF
PERIOD...WITH COOLER TEMPERATURES POSSIBLE LATE IN PERIOD.

&&

.AVIATION...02/18Z
ISSUED AT 1228 PM CDT SUN AUG 2 2015

A COLD FRONT WILL APPROACH FROM MINNESOTA THIS AFTERNOON AND MOVE
ACROSS IOWA THIS EVENING. AHEAD OF THE FRONT EXPECT GUSTY WSW
WINDS AND NEARLY SKC...THEN THIS EVENING AS THE FRONT MOVES
THROUGH SOME LOW CLOUDS AROUND FL035-050 WILL DEVELOP ALONG WITH
ISOLD TO SCT TSRA...MAINLY ACROSS THE SOUTHERN HALF OF IOWA. HAVE
MAINTAINED SHORT DURATION VCTS GROUPS AT DSM/OTM THOUGH ANY STORMS
WILL BE VERY HIT AND MISS. ONCE THE BOUNDARY MOVES THROUGH SKIES
SHOULD CLEAR OUT AGAIN WITH WINDS BECOMING LIGHT AND VARIABLE
OVERNIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...LEE
LONG TERM...AWB
AVIATION...LEE
Hazardous weather outlook, Aug 2, 5:47 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT SUN AUG 2 2015

IAZ050-060>062-070>075-081>086-092>097-032300-
TAMA-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
547 PM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
EVENING. THE PRIMARY THREATS WILL INCLUDE LARGE HAIL AND STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS
BETWEEN LATE MONDAY AND FRIDAY. SOME STRONG STORMS WILL BE
POSSIBLE...BUT OVERALL THE SEVERE WEATHER THREAT APPEARS LOW AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE LATE THIS AFTERNOON INTO THE
EARLY EVENING HOURS.

IAZ004>007-015>017-023>028-033>039-044>049-057>059-032300-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-
547 PM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS
BETWEEN LATE MONDAY AND FRIDAY. SOME STRONG STORMS WILL BE
POSSIBLE...BUT OVERALL THE SEVERE WEATHER THREAT APPEARS LOW AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE LATE THIS AFTERNOON INTO THE
EARLY EVENING HOURS.

ZOGG

In the hours before

Special weather statement, Aug 2, 5:02 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
502 PM CDT SUN AUG 2 2015

IAZ059-060-070>073-022300-
CASS IA-MADISON IA-WARREN IA-DALLAS IA-POLK IA-ADAIR IA-
502 PM CDT SUN AUG 2 2015

...STRONG THUNDERSTORMS DEVELOPING...

AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLIVE TO 11 MILES NORTHWEST
OF GREENFIELD...AND MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS. THESE STORMS ARE RAPIDLY DEVELOPING AND COULD BECOME
SEVERE.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...URBANDALE...CLIVE...INDIANOLA...
WAUKEE...NORWALK...WINTERSET...GREENFIELD...WINDSOR HEIGHTS...
EARLHAM...DE SOTO...VAN METER...SOUTHRIDGE MALL...VALLEY WEST MALL...
AVENUE OF THE SAINTS EVENT CENTER...IOWA EVENTS CENTER...DES MOINES
INT'L AIRPORT...DRAKE STADIUM AND KNAPP CENTER AND JORDAN CREEK TOWN
CENTER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4116 9476 4136 9480 4165 9364 4116 9333
TIME...MOT...LOC 2201Z 309DEG 26KT 4160 9380 4138 9466

ANGLE
Special weather statement, Aug 2, 5:48 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
548 PM CDT SUN AUG 2 2015

IAZ070-081-022345-
CASS IA-ADAMS IA-
548 PM CDT SUN AUG 2 2015

...STRONG THUNDERSTORM DEVELOPING...

AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF GRISWOLD...OR 14 MILES SOUTH OF ATLANTIC...MOVING
SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM COULD CONTINUE TO STRENGTHEN.

LOCATIONS IMPACTED INCLUDE...
CORNING...LENOX...GRISWOLD...LAKE ICARIA...LEWIS...NODAWAY...
CARBON...CORNING MUNICIPAL AIRPORT...COLD SPRINGS STATE PARK...
GRISWOLD PARK AND LAKE ICARIA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4090 9492 4116 9493 4116 9514 4119 9516
      4128 9516 4133 9499 4090 9451
TIME...MOT...LOC 2247Z 325DEG 9KT 4119 9504

ANGLE
Local storm report, Aug 2, 6:06 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
606 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     3 W WEST DES MOINES     41.56N 93.81W
08/02/2015                   DALLAS             IA   PUBLIC

            SEMI TRUCK BLOWN OVER IN COSTCO PARKING LOT. REPORTED VIA
            TWITTER. TIME ESTIMATED FROM RADAR.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:37 AM CDTSevere Thunderstorm WarningDMXAudubon41 min
Aug 2, 5:06 AM CDTSpecial Weather StatementDMXCalhoun, Carroll, Greene54 min
Aug 2, 5:35 AM CDTSpecial Weather StatementDMXWayne40 min
Aug 2, 6:35 AM CDTSpecial Weather StatementDMXStory55 min
Aug 2, 5:02 PM CDTSpecial Weather StatementDMXAdair, Madison, Warren58 min
Aug 2, 5:07 PM CDTSevere Thunderstorm WarningDMXAdair38 min
Aug 2, 5:22 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren38 min
Aug 2, 5:45 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union45 min
Aug 2, 5:48 PM CDTSpecial Weather StatementDMXAdams57 min
Aug 2, 6:00 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren45 min
Aug 2, 6:11 PM CDTSpecial Weather StatementDMXMarion64 min
Aug 2, 6:18 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion42 min
Aug 2, 6:26 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Madison, Ringgold, Union49 min
Aug 2, 6:30 PM CDTTornado Warning Tornado observedDMXAdams30 min
Aug 2, 6:41 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren49 min
Aug 2, 6:55 PM CDTTornado Warning Tornado observedDMXAdams, Union18 min
Aug 2, 6:58 PM CDTSevere Thunderstorm WarningDMXMahaska23 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.